Note on lower bounds of energy growth for solutions to wave equations. (English) Zbl 1273.35069

The model is a compact in space perturbation of the wave equation. The solution operator is denoted with \(R(t,0)\) and an upper bound on the growth of its norm is shown. Further, assuming the existence of some special null bicharacteristics, lower bounds for the norm of \(R(t,0)\) are proved. The obtained result is applied to wave equations constructed by means of techniques developed in [F. Colombini and J. Rauch, J. Reine Angew. Math. 616, 1–14 (2008; Zbl 1158.35012)].


35B45 A priori estimates in context of PDEs
35L20 Initial-boundary value problems for second-order hyperbolic equations
35B40 Asymptotic behavior of solutions to PDEs


Zbl 1158.35012
Full Text: Euclid


[1] F. Colombini and J. Rauch: Smooth localized parametric resonance for wave equations , J. Reine Angew. Math. 616 (2008), 1-14. · Zbl 1158.35012
[2] F. Colombini and S. Spagnolo: Hyperbolic equations with coefficients rapidly oscillating in time: a result of nonstability , J. Differential Equations 52 (1984), 24-38. · Zbl 0589.35073
[3] F. Hirosawa: On the asymptotic behavior of the energy for the wave equations with time depending coefficients , Math. Ann. 339 (2007), 819-838. · Zbl 1132.35054
[4] L. Hörmander: The Analysis of Linear Partial Differential Operators, III, Springer, Berlin, 1985.
[5] L. Hörmander: Pseudo-differential operators and hypoelliptic equations ; in Singular Integrals (Proc. Sympos. Pure Math. 10 , Chicago, Ill., 1966), Amer. Math. Soc., Providence, RI, 1966, 138-183. · Zbl 0167.09603
[6] H. Koch and D. Tataru: On the spectrum of hyperbolic semigroups , Comm. Partial Differential Equations 20 (1995), 901-937. · Zbl 0823.35108
[7] A. Martinez: An Introduction to Semiclassical and Microlocal Analysis, Universitext, Springer, New York, 2002. · Zbl 0994.35003
[8] J. Rauch and M. Taylor: Decay of solutions to nondissipative hyperbolic systems on compact manifolds , Comm. Pure Appl. Math. 28 (1975), 501-523. · Zbl 0295.35048
[9] M. Reissig and J. Smith: \(L^{p}\)-\(L^{q}\) estimate for wave equation with bounded time dependent coefficient , Hokkaido Math. J. 34 (2005), 541-586. · Zbl 1090.35046
[10] M. Reissig and K. Yagdjian: About the influence of oscillations on Strichartz-type decay estimates , Rend. Sem. Mat. Univ. Politec. Torino 58 (2000), 375-388. · Zbl 1176.35111
[11] M.E. Taylor: Pseudodifferential Operators, Princeton Univ. Press, Princeton, NJ, 1981.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.